This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
In a recent article in the Archives on profuse hair loss as a result of (or associated with) weight reduction programs (111:930, 1975), Goette and Odom described two interesting cases of probable telogen effluvium associated with weight loss. In that communication, they also requested reports of similar cases seen by other dermatologists. Because of the unusual association, I would like to contribute the following case report, which may possibly be an addition to the previous reports.
Report of a Case.—
A 20-year-old woman was first seen in November 1974 for a profuse hair loss of two months' duration. She had been under a moderate amount of emotional stress because of her recent assignment to Germany from the continental United States but otherwise was in excellent health. She had taken no medications. There were no other well-known precipitating causes for telogen effluvium, such as, postpartum or anesthesia. The
Kaufman JP. Telogen Effluvium Secondary to Starvation Diet. Arch Dermatol. 1976;112(5):731. doi:10.1001/archderm.1976.01630290073022